Texas, 2025

Hail in Texas, March 30, 2025

March 30, 2025 · NWS EWX · 2 events in 1 county or zone

An area of thunderstorms developed near the intersection of a cold front and dryline. Some of these storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An area of thunderstorms developed near the intersection of a cold front and dryline. Some of these storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 30, 5:48 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 30, 5:48 AM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
648 AM CDT Sun Mar 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 125 AM CDT Sun Mar 30 2025

Key Message:

- Low risk for an isolated strong to severe storm early this morning
Edwards Plateau, Hill Country and I-35 corridor near and north of
Austin.

Convective inhibition due to a stout EML is likely keeping a lid on
convection chances early this morning across portions of west
central Texas into far northwest Texas. While hi-res model solutions
vary, we will at least show a low chance for some isolated
convection across portions of the southern Edwards Plateau and Hill
Country through the early morning hours. If convection manages to
develop, we could see a cell or two move as far east as the I-35
corridor near and north of Austin. The main concern with this
activity would be the potential for strong to severe storms, with
hail the most likely threat, followed by locally strong wind gusts.
Farther south into the remainder of the I-35 corridor and coastal
plains region, we could see an isolated shower (possibly a rumble of
thunder) develop this morning into early afternoon given plenty of
low-level moisture and stout southerly flow as noted in recent KEWX
VWP product. Otherwise, expect to see a decrease in cloud cover
(from west to east) for most locations as the daytime hours
progress. It may be tough to get much clearing for areas along the
Highway 77 corridor given persistent southerly flow in the low-
levels. Highs today will range from the lower 80s to mid 90s, with
the warmest readings over the southern Edwards Plateau and Rio
Grande plains where some dry air and west winds behind the dryline
will boost temperatures.

For this evening, the dryline briefly retreats westward across the
Rio Grande plains. Farther east, plenty of moisture will result in
another round of low clouds and fog developing by late evening into
early Monday morning. Fog and low cloud development will initiate
near the coastal plains, then spread northward through the I-35
corridor. Attention will then turn to a cold front set to move in
from the north, with the boundary expected to be near the Hill
Country into the I-35 corridor near Georgetown around sunrise. The
front will move southward through the day, with the combination of
cooler air and clouds having the most impact on daytime highs across
portions of the Hill Country into the Highway 77 corridor. Farther
southwest into the Rio Grande plains, another very warm day is
expected with highs in the mid to upper 90s. A few spots over Dimmit
county will be close to 100 degrees.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 125 AM CDT Sun Mar 30 2025

Key Messages:

- Humid with unseasonably warm temperatures resuming Tuesday.

- Rain and storm chances increasing (40-50%) for Friday and Saturday

Southerly to southwesterly flow resumes in earnest come Tuesday.
Temperatures respond by rebounding back into the upper 80s to low 90s
as the jet slides well north of our area. Eventually the jet pinches
off sending a trough down out of the intermountain west. Most global
models have come into better agreement on the idea that a deep
western trough will form and this will likely start the process for our
next weather maker come Friday. Looking at the latest model guidance
several models have come through substantially warmer for the middle
of next week (Wednesday and Thursday). Additionally when looking at
the NBM 1D Viewer areas along the rio grande plains have a very good
shot(40-50%) of hitting triple digits for highs both days. With both
San Antonio (70-90%) and Austin (65-85%) having high enough chances
to hit 90 degrees or higher as well. Given that a low level thermal
ridge looks to develop both days coupled with the fact that the NBM
has just been too low these past couple times when this setup up
forms, decided to raise pops throughout the forecast period. With the
heat looking to peak Wednesday with similar or slightly lower highs
albeit still in the 90s for most areas each day through Friday.

Although not reaching heat advisory criteria this will be the first
real taste of heat and humidity we have had this spring. The previous
one off we had extremely low humidities so although it was
warm(upper 90s) it wasn't too bad since the feels like temps were
far lower. This wont be the case this upcoming week with dewpoints
expected in the 65-70 range coupled with mid to upper 90s, most areas
can expect to feel around 100 degrees. Additionally temps don't cool
all that much with upper 60s to low 70s for expected overnight lows.
Temperatures then cool slightly Friday and Saturday as another cold
front looks to impact the region.

As this cold front approaches expect showers and thunderstorms to
blossom and impact areas mainly across the Hill Country northern I-35
Corridor and eventually the Coastal Plains. Several models have this
front eventually trying to push its way through our area but it
looks to stall somewhere either over Central TX or further south over
the Hill Country thus becoming the focus for a second round of
storms over most of the area for Saturday. Depending on where this
front stalls some areas could be looking at some decent but much
needed rainfall that may very well continue into Sunday.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Sun Mar 30 2025

Cloud bases have remained higher than previously forecast and will
use observational trends and keep cigs MVFR through the morning
hours. Otherwise, no significant changes have been made with VFR
expected by early afternoon along I-35. For DRT, low clouds have yet
to fill in and will opt to go with a TEMPO group for MVFR through
15Z, then VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  64  81  56 /  20   0   0   0
Austin Bergstrom Intl Airport  85  65  81  53 /  20   0   0   0
New Braunfels Muni Airport     85  66  85  56 /  20   0   0   0
Burnet Muni Airport            89  60  80  53 /  20   0   0   0
Del Rio Intl Airport           96  62  96  64 /   0   0   0   0
Georgetown Muni Airport        87  62  79  52 /  20   0   0   0
Hondo Muni Airport             88  62  91  58 /  10   0   0   0
San Marcos Muni Airport        85  65  83  54 /  20   0   0   0
La Grange - Fayette Regional   83  68  82  58 /  20  10   0   0
San Antonio Intl Airport       86  67  88  59 /  20   0   0   0
Stinson Muni Airport           86  66  90  60 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...CJM
Aviation...Platt

In the hours before

Special weather statement, Mar 30, 8:51 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
951 AM CDT Sun Mar 30 2025

TXZ172-301515-
Burnet TX-
951 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northeastern Burnet
County through 1015 AM CDT...

At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sunnylane, or 10 miles northwest of Bertram, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Victor, Joppa, Watson, Sunnylane, Briggs, and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
      3084 9791 3077 9816 3093 9824 3104 9800
      3103 9791
TIME...MOT...LOC 1451Z 247DEG 41KT 3088 9813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Mar 30, 9:12 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1012 AM CDT Sun Mar 30 2025

TXZ172-173-301545-
Williamson TX-Burnet TX-
1012 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northwestern
Williamson and eastern Burnet Counties through 1045 AM CDT...

At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 13 miles northwest of Serenada, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Theon, Granger, Jarrell, Florence, Andice, Walburg, Schwertner,
Bartlett, and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3087 9763 3077 9737 3069 9739
      3076 9791 3094 9791 3094 9785
TIME...MOT...LOC 1512Z 270DEG 43KT 3086 9782

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05

The radar

The Ft Hood radar (KGRK), 23 km away, was scanning. The volume nearest the first event began at 15:31 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Williamson

When
March 30, 9:30 AM CST
Where
Williamson County, 0.69 mi N of Corn Hill
Measured
1 in hail
Reported by
Public
Coordinates
30.810, -97.600

A thunderstorm produced quarter size hail near Jarrell.

Hail, Williamson

When
March 30, 11:18 AM CST
Where
Williamson County, 1.5 mi SSW of Bartlett
Measured
1 in hail
Reported by
Public
Coordinates
30.760, -97.440

A thunderstorm produced quarter size hail between Bartlett and Granger.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237370, 1237371.